Differential and Integral Equations

Asymptotic expansion of oscillatory bifurcation curves of ODEs with nonlinear diffusion

Tetsutaro Shibata

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the nonlinear eigenvalue problem $$ [D(u)u']' + \lambda f(u) = 0, \ \ u(t) > 0, \ \ t \in I := (0,1), \ \ u(0) = u(1) = 0, $$ where $D(u) = u^p$, $f(u) = u^{q} + \sin (u^n)$ and $\lambda > 0$ is a bifurcation parameter. Here, $p \ge 0$, $n > 0$ and $q > 0$ are given constants and $k:=(p + q + 1)/2 \in \mathbb{N}$. This equation is motivated by the mathematical model of animal dispersal and invasion and $\lambda$ is parameterized by the maximum norm $\alpha = \Vert u_\lambda\Vert_\infty$ of the solution $u_\lambda$ associated with $\lambda$ and is written as $\lambda = \lambda(\alpha)$. We establish new precise asymptotic expansion formulas for $\lambda(\alpha)$ as $\alpha \to \infty$. In particular, we obtain the precise asymptotic behavior of $\lambda(\alpha)$ which tends to $0$ with oscillation as $\alpha \to \infty$.

Article information

Source
Differential Integral Equations, Volume 33, Number 5/6 (2020), 257-272.

Dates
First available in Project Euclid: 16 May 2020

Permanent link to this document
https://projecteuclid.org/euclid.die/1589594453

Mathematical Reviews number (MathSciNet)
MR4099217

Subjects
Primary: 34C23: Bifurcation [See also 37Gxx] 34F10: Bifurcation

Citation

Shibata, Tetsutaro. Asymptotic expansion of oscillatory bifurcation curves of ODEs with nonlinear diffusion. Differential Integral Equations 33 (2020), no. 5/6, 257--272. https://projecteuclid.org/euclid.die/1589594453


Export citation